Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 22, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jul 11, 2008, 2:58 PM MDT for 32 counties in North Dakota. It took effect at Jul 12, 2008, 6:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2008, 2:58 PM MDT (20:58 UTC)
- In effect from
- Jul 12, 2008, 6:00 AM MDT
- Expired
- Jul 12, 2008, 10:33 AM MDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -621 J/kg
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 112058 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 358 PM CDT FRI JUL 11 2008 ...VERY STRONG WINDS THIS AFTERNOON AND EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA... ...ANOTHER WIND ADVISORY HAS BEEN ISSUED FOR WEST AND CENTRAL NORTH DAKOTA ON SATURDAY... .A HIGH WIND WARNING HAS BEEN EXTENDED THROUGH 9 PM CDT OR 8 PM MDT FOR SOUTHWEST AND PART OF SOUTH CENTRAL NORTH DAKOTA...SOUTH AND WEST OF THE MISSOURI RIVER. A WIND ADVISORY ALSO HAS BEEN EXTENDED THROUGH 9 PM CDT FOR THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA. AND A WIND ADVISORY HAS BEEN ISSUED AGAIN FOR SATURDAY. THE STRONGEST WINDS WILL BE IN SOUTHWEST PART OF THE STATE SOUTH AND WEST OF THE MISSOURI RIVER...WHERE WESTERLY WINDS OF 30 TO 45 MPH...WITH GUSTS TO 55 MPH...CAN BE EXPECTED. WINDS ACROSS THE REST OF WESTERN AND CENTRAL NORTH DAKOTA WILL BE WESTERLY 25 TO 35 MPH THIS AFTERNOON...WITH GUSTS OF 45 MPH. THOSE TRAVELING ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING SHOULD USE CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD ALSO BE PREPARED FOR THE VERY STRONG WINDS. THE STRONG WINDS WILL ALSO CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND ESPECIALLY ON LAKE SAKAKAWEA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NDZ017>020-031>034-040>045-120500- /O.NEW.KBIS.WI.Y.0022.080712T1200Z-080713T0000Z/ /O.EXT.KBIS.HW.W.0003.000000T0000Z-080712T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 358 PM CDT FRI JUL 11 2008 /258 PM MDT FRI JUL 11 2008/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED THIS EVENING. THOSE TRAVELING ACROSS WESTERN AND CENTRAL NORTH DAKOTA SHOULD USE CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR THE VERY STRONG WINDS. BOATING WILL ALSO BE HAZARDOUS ON AREA LAKES...AND ESPECIALLY ON LAKE SAKAKAWEA. ON SATURDAY...WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WILL AGAIN DEVELOP. A WIND ADVISORY WILL BE IN EFFECT UNTIL 7 PM CDT SATURDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-120500- /O.NEW.KBIS.WI.Y.0022.080712T1200Z-080713T0000Z/ /O.EXT.KBIS.WI.Y.0021.000000T0000Z-080712T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK... STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 358 PM CDT FRI JUL 11 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. WEST WIND OF 25 TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WILL AGAIN DEVELOP ON SATURDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ABELING
4 follow-up statements
000 WWUS73 KBIS 120218 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 918 PM CDT FRI JUL 11 2008 ...THE VERY STRONG WINDS THAT OCCURRED THIS AFTERNOON AND EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA HAVE DIMINISHED BELOW WIND ADVISORY AND HIGH WIND WARNING CRITERIA... ...ANOTHER WIND ADVISORY HAS BEEN ISSUED FOR WEST AND CENTRAL NORTH DAKOTA FOR SATURDAY... .WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA DIMINISHED DURING THE EVENING AND ARE BELOW WIND ADVISORY AND HIGH WIND WARNING CRITERIA. TONIGHT WILL CONTINUE TO BE WINDY WITH NORTHWEST WINDS OF 15 TO 30 MPH. THE WINDS WILL INCREASE AGAIN ON SATURDAY AND A WIND ADVISORY HAS BEEN ISSUED FOR NORTHWEST WINDS OF 25 TO 40 MPH. THOSE TRAVELING ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY SHOULD USE CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD ALSO BE PREPARED FOR THE VERY STRONG WINDS. THE STRONG WINDS WILL ALSO CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND ESPECIALLY ON LAKE SAKAKAWEA. NDZ017>020-031>034-040>045-121030- /O.EXP.KBIS.HW.W.0003.000000T0000Z-080712T0200Z/ /O.CON.KBIS.WI.Y.0022.080712T1200Z-080713T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 918 PM CDT FRI JUL 11 2008 /818 PM MDT FRI JUL 11 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT TO 7 PM CDT SATURDAY... ...THE HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE VERY STRONG WINDS THAT OCCURRED DURING THE DAY HAVE DIMINISHED BELOW HIGH WIND WARNING CRITERIA. WINDY CONDITIONS CAN BE EXPECTED TONIGHT WITH NORTHWEST WINDS 15 TO 30 MPH. ON SATURDAY...WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WILL DEVELOP AND A WIND ADVISORY WILL BE IN EFFECT UNTIL 7 PM CDT SATURDAY EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-121030- /O.EXP.KBIS.WI.Y.0021.000000T0000Z-080712T0200Z/ /O.CON.KBIS.WI.Y.0022.080712T1200Z-080713T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK... STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 918 PM CDT FRI JUL 11 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... ...WIND ADVISORY THAT WAS ISSUED FOR THIS EVENING HAS EXPIRED... WINDS THIS EVENING HAVE DROPPED BELOW ADVISORY CRITERIA AND THE WIND ADVISORY ISSUED FOR THIS EVENING IS NO LONGER IN EFFECT. IT WILL CONTINUE TO BE WINDY TONIGHT WITH NORTHWEST WINDS 15 TO 30 MPH. NORTHWEST WINDS OF 25 TO 40 MPH WILL DEVELOP AGAIN ON SATURDAY AND A WIND ADVISORY WILL BE IN EFFECT UNTIL 7 PM CDT. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KBIS 120904 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 404 AM CDT SAT JUL 12 2008 ...A WIND ADVISORY HAS BEEN ISSUED FOR WESTERN AND CENTRAL NORTH DAKOTA FOR TODAY... .A STRONG LOW PRESSURE SYSTEM NEAR LAKE WINNIPEG WILL BRING STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH TO WESTERN AND CENTRAL NORTH DAKOTA TODAY. THE WINDS ARE EXPECTED TO DECREASE DURING THE EARLY EVENING HOURS. THOSE TRAVELING ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY SHOULD USE CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD ALSO BE PREPARED FOR THE VERY STRONG WINDS. THE STRONG WINDS WILL ALSO CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND ESPECIALLY ON LAKE SAKAKAWEA. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-121715- /O.CON.KBIS.WI.Y.0022.080712T1200Z-080713T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 404 AM CDT SAT JUL 12 2008 /304 AM MDT SAT JUL 12 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL DEVELOP AND A WIND ADVISORY WILL BE IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JV
000 WWUS73 KBIS 121539 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1039 AM CDT SAT JUL 12 2008 ...A WIND ADVISORY HAS BEEN ISSUED FOR WESTERN AND CENTRAL NORTH DAKOTA FOR TODAY... .A STRONG LOW PRESSURE SYSTEM NEAR LAKE WINNIPEG WILL BRING STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH TO WESTERN AND CENTRAL NORTH DAKOTA TODAY. THE WINDS ARE EXPECTED TO DECREASE DURING THE EARLY EVENING HOURS. THOSE TRAVELING ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY SHOULD USE CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD ALSO BE PREPARED FOR THE VERY STRONG WINDS. THE STRONG WINDS WILL ALSO CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND ESPECIALLY ON LAKE SAKAKAWEA. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-122345- /O.CON.KBIS.WI.Y.0022.000000T0000Z-080713T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1039 AM CDT SAT JUL 12 2008 /939 AM MDT SAT JUL 12 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. A WIND ADVISORY IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ABELING
000 WWUS73 KBIS 121633 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1133 AM CDT SAT JUL 12 2008 ...A HIGH WIND WARNING HAS BEEN ISSUED FOR WEST AND CENTRAL NORTH DAKOTA UNTIL 7 PM CDT. THIS REPLACES THE WIND ADVISORY... .A STRONG LOW PRESSURE SYSTEM NEAR LAKE WINNIPEG WILL BRING STRONG NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS AS HIGH AS 60 MPH TO WESTERN AND CENTRAL NORTH DAKOTA. THE WINDS ARE EXPECTED TO DECREASE DURING THE EARLY EVENING HOURS. THOSE TRAVELING ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY SHOULD USE CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD ALSO BE PREPARED FOR THE VERY STRONG WINDS. THE STRONG WINDS WILL ALSO CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND ESPECIALLY ON LAKE SAKAKAWEA. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-130000- /O.UPG.KBIS.WI.Y.0022.000000T0000Z-080713T0000Z/ /O.NEW.KBIS.HW.W.0004.080712T1633Z-080713T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1133 AM CDT SAT JUL 12 2008 /1033 AM MDT SAT JUL 12 2008/ ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS OF 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ABELING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jul 11, 3:23 AM MDT, 11 hours 35 minutes earlier.
Area forecast discussion, Jul 11, 3:23 AM MDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 423 AM CDT FRI JUL 11 2008 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT SURFACE LOW OVER SOUTHWESTERN NORTH DAKOTA EARLY THIS MORNING IS PROGGED TO MOVE EAST ACROSS THE STATE TODAY. STRONG UPPER LEVEL TROUGH/SHORTWAVE BEHIND THE SURFACE LOW WILL HELP PUSH THE LOW ACROSS THE STATE. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE SURFACE LOW WITH COLD ADVECTION...DRY AIR...AND AN UPPER LEVEL JET WITH H850 TO H700 WINDS TRANSLATING DOWN TO THE SURFACE. WILL UPGRADE HIGH WIND WATCH TO A WARNING IN SOUTHWESTERN COUNTIES...AND ALSO ISSUE A WIND ADVISORY THIS AFTERNOON FOR THE REMAINING COUNTIES. ONGOING CONVECTION IN CANADA WITH SOME CONVECTIVE ACTIVITY IN THE PAST HOUR OR SO BEGINNING IN WESTERN NORTH DAKOTA AHEAD/ALONG THE SURFACE LOW AND ASSOCIATED COLD FRONT. ONGOING SEVERE THUNDERSTORM WATCH HAS SO FAR NOT PANNED OUT...BUT UNCERTAINTY HERE AND AT THE STORM PREDICTION CENTER AS TO WHETHER POTENTIAL CONVECTION WILL BREAK A CAP WITH THE UPPER LEVEL VORT PUSHING INTO THE AREA. HENCE WATCH REMAINS UNTIL 7 AM CDT. WINDS WILL REMAIN THE FOCUS TONIGHT AND AGAIN ON SATURDAY AS STRONG SURFACE LOW EXITS NORTHEASTWARD BUT UPPER LEVEL H850 50-55 KNOTS TRANSLATE DOWN TOWARDS THE SURFACE ON SATURDAY. .LONG TERM...MONDAY THROUGH SATURDAY... THE PASSAGE OF A COLD FRONT DURING THE FIRST PART OF THE EXTENDED FORECAST PERIOD WILL MAINTAIN THE PATTERN WE HAVE HAD FOR THE PAST MONTH. A PATTERN THAT FEATURES THE ACTIVE WESTERLIES OVER NORTH DAKOTA...ON AVERAGE SOUTH OF ITS NORMAL SEASONAL POSITION. THEN A CYCLONIC FLOW AND THE UPPER JET WILL MAINTAIN A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE REMAINDER OF THE FORECAST. && .AVIATION... A COLD FRONT WILL SWEEP ACROSS THE STATE TODAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE IN THE AFTERNOON AFTER THE FRONT HAS REACHED A DEVILS LAKE / JAMESTOWN LINE. THE MAIN AVIATION HAZARD IN WESTERN NORTH DAKOTA TODAY WILL BE WINDS TO 45 KT BEHIND THE COLD FRONT. && .FIRE WEATHER... FIRE WEATHER WATCH TO BE UPGRADED TO A RED FLAG WARNING TODAY WITH STRONG NORTHWEST WINDS OF 35 TO 45 MPH AND MINIMUM RELATIVE HUMIDITIES OF AROUND 20 PERCENT. FIRE MANAGERS YESTERDAY RECOMMENDED LOWERING PERCENT GREENNESS VALUES ACROSS NEARLY ALL FIRE COUNTY GROUPINGS TO REFLECT CHANGING (DRYING) MOISTURE CONDITIONS IN THE VEGETATION. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ017>020-031>034-040>045. RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ031>033-040>045. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR NDZ001>005-009>013-021>023-025-035>037-046>048-050-051. && JV/RSL
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:05 PM MDT | Tornado Warning | BIS | Kidder, Logan | 25 min |
| Jul 10, 6:44 PM MDT | Tornado Warning | BIS | Emmons | 31 min |
| Jul 10, 6:48 PM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 57 min |
| Jul 10, 6:52 PM MDT | Severe Thunderstorm Warning | BIS | LaMoure | 53 min |
| Jul 10, 7:15 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 60 min |
| Jul 10, 7:36 PM MDT | Tornado Warning | BIS | LaMoure | 24 min |
| Jul 10, 9:54 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 66 min |
| Jul 11, 3:52 AM MDT | High Wind Warning | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Grant and 6 more | 16 hr |
| Jul 11, 3:52 AM MDT | Wind Advisory | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Emmons and 14 more | 16 hr |
| Jul 11, 4:18 AM MDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Golden Valley, Grant, Hettinger and 3 more | 16 hr |
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.